My husband has been taking Ursodiol for a year and a half now to treat his PSC, Primary Sclerosing Cholangitis and now has developed extreme muscle loss in his quads and forearms and is undergoing more testing to see if he has Inclusion Body Myositis. I am wondering if he actually has a toxic myopathy due to the Ursodiol that he is taking.
Can Ursodiol have the same effect as a statin? He also does not have his gall bladder, could his body not be processing it correctly?
Ursoidol is a synthesized version of the body's own chemical that keeps bile from forming stones. It is not "processed" by the liver and is usually well tolerated. It is not related to "statins" and is not associated with muscular toxicity like the statins are. PSC is tough on the body, and it is likely that your husband is not as active as he once was. Disuse atrophy of the major muscles would not be out of the realm of possibility. Also, depending on what other medications he is taking, there could be some additive problems (such as prednisone or related compounds).
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.